Alert archive / Iowa / Wind Advisories in 2020

Wind Advisory 11, NWS Quad Cities, IA

November 14, 202021 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Nov 14, 2020, 3:35 AM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Nov 15, 2020, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 3:35 AM CST (09:35 UTC)
In effect from
Nov 15, 2020, 12:00 AM CST
Expired
Nov 15, 2020, 6:00 PM CST
In force
18 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1912 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS73 KDVN 140935
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
335 AM CST Sat Nov 14 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141745-
/O.NEW.KDVN.WI.Y.0011.201115T0600Z-201116T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
335 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Missouri, east central, 
  northeast and southeast Iowa and north central, northwest and 
  west central Illinois.

* WHEN...From midnight tonight to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  outdoor tents. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...The first surge of strong winds is expected
  after midnight tonight behind a passing cold front. High wind
  gusts will then last through Sunday, with some gusts as high as
  55 MPH possible especially Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
7 follow-up statements
174 
WWUS73 KDVN 141448
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
848 AM CST Sat Nov 14 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-142300-
/O.CON.KDVN.WI.Y.0011.201115T0600Z-201116T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
848 AM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Missouri, east central, 
  northeast and southeast Iowa and north central, northwest and 
  west central Illinois.

* WHEN...From midnight tonight to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  outdoor tents. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...The first surge of strong winds is 
  expected after midnight tonight behind a passing cold front. 
  High wind gusts will then last through Sunday, with some gusts 
  as high as 55 MPH possible especially Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
267 
WWUS73 KDVN 142039
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
239 PM CST Sat Nov 14 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-150445-
/O.CON.KDVN.WI.Y.0011.201115T0600Z-201116T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
239 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Missouri, east central, 
  northeast and southeast Iowa and north central, northwest and 
  west central Illinois.

* WHEN...From midnight tonight to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  outdoor tents. Tree limbs could be blown down and a few power
  outages may result. Driving will be more difficult on north
  south roads, especially for high profile vehicles.

* ADDITIONAL DETAILS...The first surge of strong winds is 
  expected after midnight tonight behind a passing cold front. 
  High wind gusts will then last through Sunday, with some gusts 
  as high as 55 MPH possible especially Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
695 
WWUS73 KDVN 150210
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
810 PM CST Sat Nov 14 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151200-
/O.CON.KDVN.WI.Y.0011.201115T0600Z-201116T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
810 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SUNDAY...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Missouri, east central, 
  northeast and southeast Iowa and north central, northwest and 
  west central Illinois.

* WHEN...From midnight tonight to 6 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  outdoor tents. Tree limbs could be blown down and a few power
  outages may result. Driving will become most difficult on north
  south roads, especially for high profile vehicles.

* ADDITIONAL DETAILS...The first surge of very strong winds is 
  expected late tonight into early Sunday morning, starting 
  between 2 to 5 AM west of the Mississippi River and 5 to 8 AM 
  east of the river. The strong winds are then expected to 
  continue through the day on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn

Uttech
128 
WWUS73 KDVN 150912
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
312 AM CST Sun Nov 15 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151715-
/O.CON.KDVN.WI.Y.0011.000000T0000Z-201116T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
312 AM CST Sun Nov 15 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Missouri, east central, 
  northeast and southeast Iowa and north central, northwest and 
  west central Illinois.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  outdoor tents. Tree limbs could be blown down and a few power 
  outages may result. Driving will become most difficult on 
  north south roads, especially for high profile vehicles.

* ADDITIONAL DETAILS...An initial surge of very strong winds is
  expected near to south of Interstate 80 early this morning.
  Another peak of very strong winds is expected areawide from 
  late this morning through this afternoon. 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
038 
WWUS73 KDVN 151717
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1117 AM CST Sun Nov 15 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-160000-
/O.CON.KDVN.WI.Y.0011.000000T0000Z-201116T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
1117 AM CST Sun Nov 15 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Missouri, east central, 
  northeast and southeast Iowa and north central, northwest and 
  west central Illinois.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  outdoor tents. Tree limbs could be blown down and a few power 
  outages may result. Driving will become most difficult on 
  north south roads, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds have peaked this morning, but any
  periods of sunshine this afternoon will result in an immediate
  return to 50 mph wind gusts. Especially north of Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
734 
WWUS73 KDVN 152027
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
227 PM CST Sun Nov 15 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-160000-
/O.CON.KDVN.WI.Y.0011.000000T0000Z-201116T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
227 PM CST Sun Nov 15 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Missouri, east central, 
  northeast and southeast Iowa and north central, northwest and 
  west central Illinois.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  outdoor tents. Tree limbs could be blown down and a few power 
  outages may result. Driving will become most difficult on 
  north south roads, especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds have peaked, but any periods of
  sunshine this afternoon will result in an immediate return to 50
  mph wind gusts...especially north of Interstate 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
576 
WWUS73 KDVN 160012
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
612 PM CST Sun Nov 15 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-160115-
/O.EXP.KDVN.WI.Y.0011.000000T0000Z-201116T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
612 PM CST Sun Nov 15 2020

...WIND ADVISORY HAS EXPIRED...

Winds will continue to subside through this evening and tonight.
Therefore, the Wind Advisory has been allowed to expired.

$$

www.weather.gov/dvn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 11:03 PM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Nov 13, 11:03 PM CST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1103 PM CST Fri Nov 13 2020

...06Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 129 PM CST Fri Nov 13 2020

A quiet, chilly day was unfolding across eastern Iowa, northwest
Illinois and northeast Missouri as a surface high was analyzed over
the eastern Great Plains and mid-Mississippi River Valley. Skies
featured little in the way of cloud cover with the 12z DVN sounding
indicating plenty of dry air in place through much of the
atmosphere. Northwest winds kept the cold temperatures in place,
with values as of 1 PM ranging from 34 in Dubuque, to 41 in Mount
Pleasant.

Well off to the west, a strong cold front and surface low pressure
was analyzed near the shores of the Oregon and Washington, and was
bringing rain and even snow to parts of the Northwest U.S.. This
cold front will play a role in our weather late in the short term
period.

&&

.SHORT TERM...(This Evening through Saturday Night)
ISSUED AT 129 PM CST Fri Nov 13 2020

Key Messages:

1) Dry through tonight with clouds increasing Saturday morning.

2) Showers and thunderstorms move in midday Saturday; breezy and
mild for some.

3) Rain exits Saturday night; windy conditions persist.

Tonight...

The surface high pressure will keep dry air in place across the area
through tonight. However, it is progged to quickly move into the
Ohio River Valley Saturday morning, and will open the door to
southerly flow and a strengthening LLJ (30-40 kts) to quickly
follow. This LLJ will bring WAA and low-level moisture across the
area beginning late tonight.

With this WAA and increase in moisture will come an increase in
clouds, which should take place late tonight for areas south of
Interstate 80. In addition, the high shifting to the east and a
tightening pressure gradient in its wake will lead to an increase in
southerly return flow. Combining these two will lead to high
favorability of lows occurring around or just after midnight,
especially in southeast Iowa, west central Illinois and northeast
Missouri. Values here are favored in the low 30s before holding or
slowly rising through the early morning. Further north, the forecast
is a little more difficult with clearer skies expected to prevail
through sunrise. Have lows along and north of Interstate 80 in the
upper 20s to near 30.

Saturday through Saturday Night...

Skies become more overcast early in the morning as the LLJ becomes
more robust (40-55 kts by 18z) and brings isentropic lift and more
moisture into the area amid a fairly potent wedge of dry air in the
low-levels. Eventually, rain should begin to fall as saturation
takes place and the surface cold front/stronger lift from a 500 hPa
shortwave nears from the west. A brief period of freezing rain is
even possible mainly along and north of Highway 30 where surface
temps will be flirting with freezing as the precip moves in.
However, this will be a very tight window given temps warming
quickly, so I don't expect much on the way of impacts.

The approach of the shortwave and falling heights will help steepen
lapse rates aloft some and increase MUCAPE to a few hundred J/kg
after midday, meaning there will be a slight chance of some
thunderstorms. No severe storms are expected as the clouds temper
instability potential and higher dewpoints remain well to the south.

Rainfall totals of around a quarter to three quarters of an inch are
expected, with the higher end of the spectrum likely along and east
of the Mississippi River. This is favored as a surface low develops
along the cold front in east central Iowa around 00z Sunday, which
will act to strengthen overall lift in this area.

Aside from the rain and isolated storms, winds will be noticeably
breezy out of the south during the late morning and early afternoon
with the tightening pressure gradient between the departing high and
the approaching cold front. This, despite the clouds and
precipitation, will help highs climb into the upper 40s to mid 50s,
with the later favored for areas along and south of the Interstate
80. As the front passes through Saturday evening, winds will
begin to shift to the west with a cooler air mass in tow. Despite
that, persistent clouds and the wind will keep lows confined in
the 30s. Skies will begin to clear from southwest to the northeast
late, but this won't be more noticeable until Sunday and the
beginning of the long term period.

.LONG TERM...(Sunday through Friday)
ISSUED AT 129 PM CST Fri Nov 13 2020

Key messages:

1) Very windy and cooler on Sunday.

2) Dry with above normal temperatures next week.

Details:

Sunday: Very windy and cooler with west winds gusting to around 40
mph. There is the potential for gusts to around 50 mph and a wind
advisory may be needed. This due to deepening low pressure (975 mb)
tracking to the northern Great Lakes.  Highs will be in the 40s.

Monday through Friday: A dry week with a warming trend as the flow
aloft becomes zonal once again. Highs in the 50s with some 60s later
in the week.

Haase

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1103 PM CST Fri Nov 13 2020

VFR conditions tonight will give way to more active weather
Saturday. Low level wind shear will be an issue at some terminals
at sunrise as winds around 1000 ft increase to 30 to 40 kts from
the south above lighter southeast winds at the surface. Returning
moisture will bring MVFR ceilings to all sites by mid morning,
along with a round of scattered showers. Winds around 1000 to 2000
ft agl increasing to 40 to 50 kts in the afternoon could result
in more low level wind shear, but confidence is not high enough to
include LLWS groups at this time. Surface winds are expected to
be strong and gusty from the south to south during the day.
Another round of scattered showers and a few thunderstorms are
expected late afternoon into the evening, while MVFR to possible
IFR conditions develop at the surface due to lowering ceilings and
possible fog, at especially DBQ. A cold front will bring a wind
shift the evening with possible improvements to VFR to all sites,
not advertised in the forecasts at this time.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...Haase
AVIATION...Sheets
Hazardous weather outlook, Nov 13, 4:19 AM CST, 23 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
419 AM CST Fri Nov 13 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
419 AM CST Fri Nov 13 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Isolated to scattered thunderstorms will be possible Saturday and
Saturday evening. Severe weather is not expected.

Strong west winds late Saturday night into Sunday may gust to
over 40 MPH at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

12

Nearby

Wind Advisories in Iowa, 2020Wind Advisories in Illinois, 2020Wind Advisories in Missouri, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.